MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD AIRVO 2 HUMIDIFIER

FISHER & PAYKEL HEALTHCARE LTD AIRVO 2 HUMIDIFIER
Model Number PT101
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in arizona, that a pt101 airvo 2 humidifier did not have an audible alarm.There was no patient involvement as the issue was found whilst the device was not in use on a patient.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) has requested for the complaint device to be returned for evaluation.We will provide a follow up report upon completion of our investigation.Product background: the pt101 airvo 2 humidifier (airvo 2) device is an active humidifier, with integrated flow generator that delivers high flow warmed and humidified respiratory gases to spontaneously breathing patients through a variety of patient interfaces.It's intended use is for the treatment of spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The airvo 2 device should not be used for life support purposes.Appropriate patient monitoring must be used at all times.
 
Additional Manufacturer Narrative
(b)(4).Product background: the pt101 airvo 2 humidifier (airvo 2) device is an active humidifier with integrated flow generator that delivers high flow warmed and humidified respiratory gases to spontaneously breathing patients through a variety of patient interfaces.It's intended use is for the treatment of spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.The airvo 2 device should not be used for life support purposes, and appropriate patient monitoring must be used at all times.Method: the complaint airvo 2 was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information provided by the customer, previous investigations of similar complaints, and our knowledge of the product.Results: the customer has stated that the airvo 2 had no audible alarm.The speaker is a supplied component that is assembled into the airvo 2.The airvo 2 speaker is intended to provide auditory alerts to the user and auditory alarms under certain conditions.The alarm system functionality must be checked prior to each patient use.The user instructions warn "if either alarm signal is absent, do not use the unit.Contact your fisher & paykel healthcare representative".In the case of speaker failures, a speaker will typically provide a distorted, intermittent or reduced sound level before becoming completely inaudible over time.This contributes to the early detection of this fault by users.It should also be noted that in the event of a speaker failure during use, the airvo 2 will continue to deliver therapy as per the set parameters.For any alarm condition, the device simultaneously displays a visual alarm alongside an auditory alarm and so in the absence of an audible alarm due to speaker failure, a visual alarm will still be displayed.Conclusion: we are unable to confirm the cause of the failure, however as part of ongoing product improvement initiatives, additional production quality controls at the supplier and at f&p were introduced.This included updated assembly processes, equipment and functional testing to verify speaker performance.A change was made to the instructions for use, to include instructions to verify the functionality of the speaker prior to each patient use.Additionally, a new speaker from a new supplier was also implemented in august 2017.All above actions were implemented and achieved a (b)(4) reduction in the number of complaints for units manufactured after august 2017.Further improvements were initiated in march 2019 which involved an update to the control pcb in order to reduce the mechanical stress on the speaker when operating.The majority of reported speaker failures received currently, continue to be from units manufactured prior to the speaker change implemented in august 2017.The overall number of complaints also continues to decrease as the majority of units manufactured prior to the change are no longer in the field.(b)(4).
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in arizona that a pt101 airvo 2 humidifier did not have an audible alarm.There was no patient involvement as the issue was found whilst the device was not in use on a patient.

Brand Name
AIRVO 2 HUMIDIFIER
Common Device Name
AIRVO 2 HUMIDIFIER
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
irvine, CA 92618
9494534000
MDR Report Key16588082
Report Number9611451-2023-00252
Device Sequence Number17667228
Product Code BTT
UDI-Device Identifier09420012422248
UDI-Public(01)09420012422248(10)2100640521(11)181121
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131895
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPT101
Device Catalogue NumberPT101
Device Lot Number2100640521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer05/01/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date05/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown